On existence in the Cauchy problem for the biharmonic equation

Philip W. Schaefer

Compositio Mathematica (1974)

  • Volume: 28, Issue: 2, page 203-207
  • ISSN: 0010-437X

How to cite


Schaefer, Philip W.. "On existence in the Cauchy problem for the biharmonic equation." Compositio Mathematica 28.2 (1974): 203-207. <http://eudml.org/doc/89209>.

author = {Schaefer, Philip W.},
journal = {Compositio Mathematica},
language = {eng},
number = {2},
pages = {203-207},
publisher = {Noordhoff International Publishing},
title = {On existence in the Cauchy problem for the biharmonic equation},
url = {http://eudml.org/doc/89209},
volume = {28},
year = {1974},

AU - Schaefer, Philip W.
TI - On existence in the Cauchy problem for the biharmonic equation
JO - Compositio Mathematica
PY - 1974
PB - Noordhoff International Publishing
VL - 28
IS - 2
SP - 203
EP - 207
LA - eng
UR - http://eudml.org/doc/89209
ER -


  1. [1] J. Hadamard: Lectures on Cauchy's problem in linear partial differential equations. Yale Univ. Press, New Haven, 1923. Zbl0049.34805JFM49.0725.04
  2. [2] M.M. Lavrentiev: Some improperly posed problems of mathematical physics. Springer-Verlag, New York, 1967. Zbl0149.41902
  3. [3] L.E. Payne: Some general remarks on improperly posed problems for partial differential equations. Lecture Notes in Mathematics, No. 316 (1973) 1-30Springer-Verlag, New York. Zbl0257.35079MR410142
  4. [4] L.E. Payne: On some non well posed problems for partial diflerential equations. Proc. Sym. Numerical Solutions Nonlinear Diff. Eq., Univ. of Wisconsin (1966) 239-263. MR 35 #4606. John Wiley and Sons. Zbl0161.12503MR213749
  5. [5] L.E. Payne and D. Sather: On an initial-boundary value problem for a class of degenerate elliptic operators. Ann. di Mat. Pura ed Appl.IV, 78 (1968) 323-338. MR 38 #1380. Zbl0167.39902MR233057
  6. [6] C. Pucci: Some topics in parabolic and elliptic equations. Lecture Ser. No. 36, Inst. Fl. Dyn. Appl. Math., College Park, Md., 1958 
  7. [7] P.W. Schaefer: On the Cauchy problem for the nonlinear biharmonic equation. J. Math. Anal. Appl.36 (1971) 660-673. Zbl0195.11302MR437922
  8. [8] P.W. Schaefer: Bounds in the Cauchy problem for a fourth order quasi-linear equation. Siam J. Appl. Math., 21 (1971) 44-50. Zbl0202.37101MR303077

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.